Alert archive / Ohio / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 220, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Aug 17, 2017, 3:22 PM EDT for 4 counties in Ohio. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2017, 3:22 PM EDT (19:22 UTC)
- Expired
- Aug 17, 2017, 3:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Champaign County, OH, Clark County, OH, Madison County, OH, Union County, OH
The radar
The Cincinnati radar (KILN), 84 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 735 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 837 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.8
The text
As transmitted.
431
WUUS51 KILN 171922
SVRILN
OHC021-023-097-159-171945-
/O.NEW.KILN.SV.W.0220.170817T1922Z-170817T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wilmington OH
322 PM EDT THU AUG 17 2017
The National Weather Service in Wilmington has issued a
* Severe Thunderstorm Warning for...
Southeastern Champaign County in west central Ohio...
Northeastern Clark County in west central Ohio...
Northeastern Madison County in central Ohio...
Southwestern Union County in central Ohio...
* Until 345 PM EDT.
* At 322 PM EDT, a severe thunderstorm was located over
Mechanicsburg, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Marysville, Plain City, Mechanicsburg, New California, Choctaw
Lake, Milford Center, Woodstock, Catawba, Unionville Center,
Mutual, Amity, State Route 29 at State Route 38, Rosedale, State
Route 4 at State Route 161, Resaca, US Route 33 at US Route 42,
Chuckery and Plumwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4014 8321 4005 8324 4005 8326 4002 8325
4000 8326 3999 8326 3996 8362 4013 8369
4024 8331
TIME...MOT...LOC 1922Z 253DEG 41KT 4007 8355
HAIL...<.75IN
WIND...60MPH
$$
Hickman1 follow-up statement
641
WWUS51 KILN 171932
SVSILN
Severe Weather Statement
National Weather Service Wilmington OH
332 PM EDT THU AUG 17 2017
OHC023-171942-
/O.CAN.KILN.SV.W.0220.000000T0000Z-170817T1945Z/
Clark OH-
332 PM EDT THU AUG 17 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLARK COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4014 8321 4005 8324 4005 8326 4002 8325
4000 8326 3999 8326 4000 8351 4001 8351
4002 8360 4016 8357 4024 8331
TIME...MOT...LOC 1932Z 253DEG 41KT 4011 8340
$$
OHC021-097-159-171945-
/O.CON.KILN.SV.W.0220.000000T0000Z-170817T1945Z/
Champaign OH-Madison OH-Union OH-
332 PM EDT THU AUG 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHEASTERN CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...NORTHEASTERN
MADISON AND SOUTHWESTERN UNION COUNTIES IN CENTRAL OHIO...
At 332 PM EDT, a severe thunderstorm was located near Plain City,
moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Marysville, Plain City, Mechanicsburg, New California, Milford
Center, Woodstock, Unionville Center, Amity, Rosedale, State Route 4
at State Route 161, Resaca, US Route 33 at US Route 42, Chuckery and
Plumwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.
&&
LAT...LON 4014 8321 4005 8324 4005 8326 4002 8325
4000 8326 3999 8326 4000 8351 4001 8351
4002 8360 4016 8357 4024 8331
TIME...MOT...LOC 1932Z 253DEG 41KT 4011 8340
HAIL...<.75IN
WIND...60MPH
$$
HickmanWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 1:53 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Aug 17, 1:53 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Wilmington OH 153 PM EDT Thu Aug 17 2017 .SYNOPSIS... As surface low pressure moves into the Great Lakes, increasing southerly flow will bring moisture into the Ohio Valley today. Showers and thunderstorms chances will increase today ahead of a cold front which moves across the area tonight. Drier and cooler conditions are expected on Friday, as high pressure moves into the area. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... An extensive cu field has developed across the forecast area and expect thunderstorm development over the next hour or two. Hi res models are also supportive of this. In addition there is a broken line of storms in Indiana and expect these storms to move into the region as well this afternoon. The main threat with these storms this afternoon will be damaging winds, however an isolated tornado or large hail cannot be ruled out. In addition heavy rain will be possible with the storms as well. Temperatures have already climbed into the 80s and are expected to peak in the middle to upper 80s today. Went close to guidance for high temperatures for today. Winds have also already started to pick up with wind gusts around 20 to 25 mph expected through the afternoon and into the evening hours. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/... Ongoing storms this evening along pre-frontal trof with moderate instability over the area. Thunderstorms will propagate east across ILN/s area with a few strong/severe storms possible this evening. Actual cold front does not move through until late tonight, so a few showers/thunderstorms could linger until the passage. Low temperatures to range from the upper 60s northwest to the lower 70s southeast. Mid level s/w to pivot from the northern Great Lakes into southern Canada with westerly flow across the Ohio Valley Friday. In the post frontal environment surface high pressure to build east into the region late in the day. This will allow for decreasing clouds. Temperatures will be cooler and closer to normal, with highs on Friday in the lower and middle 80s, && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... Friday night will have dry weather under a ridge of high pressure. A rather potent short wave traveling across the Great Lakes on Saturday may trigger a few thunderstorms, mainly in northern locations. An extensive area of surface high pressure under a westerly flow aloft will become the dominant weather pattern for Sunday and Monday. Sunday is expected to be dry, while isolated thunderstorms may occur in southern counties Monday due to increasing humidity/instability in the anticyclonic circulation around the surface high. For Tuesday, convergence and lift associated with a cold front will produce a good chance for thunderstorms. Chances diminish Wednesday in drier air behind the front. Mainly above normal temperatures will be evident through the period, with highs reaching the 80s each day. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... Thunderstorms will move into the TAF sites this afternoon and into the early evening hours. Some shower activity will linger into the first part of the overnight hours. Dry conditions are then expected for the later part of the overnight hours and into the day on Friday. Winds will be gusty this afternoon around 20 to 25 knots. Wind gusts will diminish tonight, however expect additional wind gusts during the afternoon hours on Friday. Although most cigs are expected to be VFR cannot rule out some isolated MVFR cigs. Vsbys will also be reduced with some of the thunderstorm activity. Model soundings are indicating MVFR To IFR cigs developing later in the overnight hours. Some MVFR vsbys will also be possible during this time. Cu are expected for the daytime hours on Friday. OUTLOOK...Thunderstorms are possible on Saturday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...AR NEAR TERM...Novak SHORT TERM...AR LONG TERM...Coniglio/Sites AVIATION...Novak
Hazardous weather outlook, Aug 17, 4:43 AM EDT, 10 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 443 AM EDT Thu Aug 17 2017 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-180845- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 443 AM EDT Thu Aug 17 2017 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and Tonight. Showers and thunderstorms will increase in coverage this afternoon and continue into this evening ahead of an approaching cold front. A few of the storms could produce damaging winds. Also, heavy rain may lead to localized flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 17, 2:50 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Wilmington OH
250 PM EDT THU AUG 17 2017
OHZ061-062-071-072-171915-
Montgomery OH-Warren OH-Clinton OH-Greene OH-
250 PM EDT THU AUG 17 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WARREN...NORTHWESTERN
CLINTON...GREENE AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 315 PM
EDT...
At 250 PM EDT, radar indicated a strong thunderstorm near Springboro,
moving northeast at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 45 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Dayton, Kettering, Beavercreek, Xenia, Miamisburg, Springboro,
Franklin, Bellbrook, Moraine, Carlisle, Oakwood, West Carrollton,
Cedarville, Waynesville, Jamestown, Wilberforce, Riverside, New
Jasper, Harveysburg and Spring Valley.
This includes I-75 in Ohio between mile markers 37 and 47.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3974 8415 3980 8380 3963 8367 3950 8395
3946 8420 3952 8429 3962 8431
TIME...MOT...LOC 1850Z 243DEG 38KT 3958 8417
HickmanSpecial weather statement, Aug 17, 2:53 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Wilmington OH
253 PM EDT THU AUG 17 2017
INZ075-080-KYZ091>093-OHZ077-171930-
Switzerland IN-Ohio IN-Boone KY-Kenton KY-Campbell KY-Hamilton OH-
253 PM EDT THU AUG 17 2017
...A STRONG THUNDERSTORM WILL AFFECT OHIO...NORTHEASTERN
SWITZERLAND...NORTHERN KENTON...NORTHERN CAMPBELL...BOONE AND SOUTH
CENTRAL HAMILTON COUNTIES UNTIL 330 PM EDT...
At 253 PM EDT, radar indicated a strong thunderstorm over Rising Sun,
moving northeast at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Cincinnati, Covington, Florence, Independence, Erlanger, Fort Thomas,
Newport, Edgewood, Alexandria, Elsmere, Fort Mitchell, Villa Hills,
Highland Heights, Taylor Mill, Bellevue, Fort Wright, Ludlow,
Southgate, Crescent Springs and Crestview Hills.
This includes the following Interstates...
I-71 in Ohio between mile markers 0 and 2.
I-75 in Kentucky between mile markers 176 and 191.
I-75 in Ohio between mile markers 0 and 1.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3896 8503 3900 8496 3899 8495 3902 8492
3902 8491 3901 8490 3903 8488 3904 8488
3906 8484 3912 8464 3911 8449 3898 8434
3883 8498
TIME...MOT...LOC 1853Z 243DEG 38KT 3892 8489
HickmanSpecial weather statement, Aug 17, 3:00 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service Wilmington OH
300 PM EDT THU AUG 17 2017
INZ080-KYZ089-090-094-171930-
Switzerland IN-Carroll KY-Owen KY-Gallatin KY-
300 PM EDT THU AUG 17 2017
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SWITZERLAND...CARROLL...
NORTHWESTERN OWEN AND GALLATIN COUNTIES UNTIL 330 PM EDT...
At 259 PM EDT, radar indicated a strong thunderstorm near Vevay,
moving east at 35 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Carrollton, Vevay, Warsaw, Florence, Kentucky Speedway, Glencoe,
Ghent, Sanders, Sparta, Patriot, Worthville, Braytown, Interstate 71
at Mile Marker 52, Interstate 71 at US Route 127, Langstaff,
Markland, Mount Sterling, Egypt Bottom, US Route 42 at State Route
184 and Ethridge.
This includes I-71 in Kentucky between mile markers 42 and 63.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3884 8498 3887 8483 3866 8478 3859 8509
3859 8515 3873 8520 3875 8520
TIME...MOT...LOC 1859Z 253DEG 30KT 3870 8509
HickmanSpecial weather statement, Aug 17, 3:12 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Wilmington OH
312 PM EDT THU AUG 17 2017
OHZ045-052>054-062-171945-
Champaign OH-Madison OH-Union OH-Clark OH-Greene OH-
312 PM EDT THU AUG 17 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN CHAMPAIGN...
EASTERN CLARK AND NORTHEASTERN GREENE COUNTIES IN WEST CENTRAL
OHIO...MADISON AND SOUTHWESTERN UNION COUNTIES IN CENTRAL OHIO UNTIL
345 PM EDT...
At 312 PM EDT, radar indicated strong thunderstorms along a line
extending from near West Liberty to 6 miles southeast of Urbana to
near Cedarville, moving east at 45 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Springfield, Marysville, Urbana, London, Yellow Springs, Jefferson,
Plain City, West Jefferson, Cedarville, South Charleston,
Mechanicsburg, North Lewisburg, Choctaw Lake, Wilberforce, Harmony,
Lisbon, Brighton, Milford Center, Lafayette and South Vienna.
This includes I-70 in Ohio between mile markers 54 and 84.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If these storms become
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 4012 8326 3985 8328 3974 8353 3972 8392
3999 8378 4019 8385 4023 8357 4023 8355
4024 8355 4026 8339
TIME...MOT...LOC 1912Z 248DEG 39KT 4019 8373 4002 8368 3983 8379
HickmanSpecial weather statement, Aug 17, 3:15 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Wilmington OH
315 PM EDT THU AUG 17 2017
OHZ054-062-063-072-171945-
Fayette OH-Madison OH-Clinton OH-Greene OH-
315 PM EDT THU AUG 17 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FAYETTE...NORTHERN
CLINTON...SOUTHEASTERN GREENE AND SOUTHWESTERN MADISON COUNTIES UNTIL
345 PM EDT...
At 315 PM EDT, radar indicated a strong thunderstorm near Xenia,
moving east at 40 mph.
STORM HAZARDS INCLUDE...
Winds to 50 mph...
Pea size hail...
Very heavy rain...
Locations impacted include...
Xenia, Jamestown, Jeffersonville, Wilberforce, New Jasper, South
Solon, Bowersville, Port William, Milledgeville, Octa, Paintersville,
Rosemoor, Bloomington, Middleton Corner, Lumberton, Oakland,
Bookwalter, Kingman, Bell Center and Shady Grove.
This includes I-71 in Ohio between mile markers 44 and 73.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3954 8348 3946 8397 3954 8398 3957 8398
3957 8399 3968 8400 3972 8392 3975 8349
TIME...MOT...LOC 1915Z 256DEG 35KT 3962 8386
HickmanSpecial weather statement, Aug 17, 3:18 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Wilmington OH
318 PM EDT THU AUG 17 2017
KYZ093-OHZ071-072-077>079-171945-
Campbell KY-Hamilton OH-Clermont OH-Brown OH-Warren OH-Clinton OH-
318 PM EDT THU AUG 17 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN CAMPBELL...
EASTERN HAMILTON...CLERMONT...NORTHWESTERN BROWN...SOUTHERN WARREN
AND CLINTON COUNTIES UNTIL 345 PM EDT...
At 317 PM EDT, radar indicated strong thunderstorms along a line
extending from 7 miles southeast of Waynesville to Dayton, Kentucky,
moving east at 25 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Cincinnati, Mason, Lebanon, Norwood, Fort Thomas, Newport,
Wilmington, Blue Ash, Loveland, Reading, Montgomery, Madeira,
Milford, Bellevue, Deer Park, Dayton, Blanchester, Southgate,
Forestville and Amelia.
This includes the following Interstates...
I-71 in Ohio between mile markers 1 and 23, and between mile markers
29 and 43.
I-75 in Ohio between mile markers 1 and 3.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3908 8450 3910 8451 3910 8458 3945 8414
3953 8358 3938 8359 3927 8377 3922 8381
3922 8384 3924 8383 3925 8386 3910 8387
3897 8402
TIME...MOT...LOC 1917Z 272DEG 23KT 3947 8398 3911 8443
FranksThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 2:36 PM EDT | Special Weather Statement | ILN | Hamilton | 24 min |
| Aug 17, 2:41 PM EDT | Special Weather Statement | ILN | Clark | 34 min |
| Aug 17, 2:50 PM EDT | Special Weather Statement | ILN | Greene | 25 min |
| Aug 17, 3:12 PM EDT | Special Weather Statement | ILN | Champaign, Clark, Madison | 33 min |
| Aug 17, 3:15 PM EDT | Special Weather Statement | ILN | Greene | 30 min |
| Aug 17, 3:18 PM EDT | Special Weather Statement | ILN | Clermont, Clinton, Warren | 27 min |
| Aug 17, 3:42 PM EDT | Special Weather Statement | ILN | Fayette, Madison | 33 min |
| Aug 17, 3:42 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Franklin, Madison, Union | 18 min |
| Aug 17, 3:45 PM EDT | Special Weather Statement | ILN | Clermont, Clinton, Highland | 30 min |
| Aug 17, 3:58 PM EDT | Special Weather Statement | ILN | Brown | 32 min |
| Aug 17, 4:04 PM EDT | Special Weather Statement | ILN | Franklin, Pickaway | 26 min |
| Aug 17, 4:05 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 13 min |
| Aug 17, 4:15 PM EDT | Special Weather Statement | ILN | Fayette, Highland, Pickaway, Ross | 30 min |
| Aug 17, 4:31 PM EDT | Special Weather Statement | ILN | Brown | 14 min |
| Aug 17, 4:44 PM EDT | Special Weather Statement | ILN | Fairfield, Pickaway, Pike, Ross | 31 min |
| Aug 17, 5:14 PM EDT | Special Weather Statement | ILN | Fairfield | 16 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.